# SDR CA090409004

- Difficulty date: April 7, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Beech B-60
- Aircraft time: 3,073 hours
- Engine: Lyc TIO541E1C4
- Propeller: Hartzl HCF3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Valve
- Condition: Broken
- Location: Lt Engine
- Part time: 16 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED LT ENG RUNNING ROUGH, NO INDICATION ON GRAPHIC ENGINE MONITOR FOR CYL NR 5.  OPENED COWLINGS, INSPECTED CYL NR 5, CHECKED SPARK PLUGS, CHECKED COMPRESSION NO FAULTS FOUND.  DETERMINED THAT WIRING HARNESS FOR GRAPHIC ENG MONITOR INSTALLED INCORRECTLY, LEAD FOR NR 5 CYL ON GRAPHIC ENGINE MONITOR ROUTED TO CYL NR 6.  CYL NR 6 INSPECTED LEAKAGE CHECK CARRIED OUT 6/80.  CYL ASSY REMOVED FOR ENGINE, FOUND INTAKE STEM VALVE BROKEN IN AREA OF VALVE SPRING RETAINERS, VALVE IN OPEN POSITION AND SEIZED INTO VALVE GUIDE.  INDICATIONS ON TOP OF  PISTON SHOW WHERE VALVE STRUCK PISTON.  ALL PARTS REMAINED IN PLACE AND NO OTHER DAMAGES TO THE ENGINE OR CYL ASSY WERE SUSTAINED.
